Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Clen

Differin or Retin A with acids

Recommended Posts

So, my toner that I use at night has glycolic, lactic and salicylic acids in it. After that, I use Differin Cream.

Is it ok to use both salicylic acid and Differin in the PM (as in together)?? I don't want to move the toner to AM as it helps me get the last of my makeup off, and I don't want to use it twice a day either.

I know my derm told me not to use BP and Differin together (one in the AM and one PM is ok according to her)... but nothing about SA...

Second question: which is better Differin or Retin A?? I have prescriptions for both and my derm told me to try and see which suits me better, but honestly I don't have the cash to buy both and I've been using Differin for years and years. (It does not seem to be helping much though anymore).

My acne has been getting a lot worse the last couple of months, going from mild and mostly uninflamed to 5-6 inflamed deep pimples on my face on any given day. The kind that take weeks to form and months to disappear completely :(:( Sucks. I'm mid-20s and my skin has suddenly gotten as bad as when I was 16.

Link to comment
Share on other sites

I have the same question except I have a glycolic acid cream cleanser I want to use. Does anyone know if that's ok? I have been on my retinoids for about 5 months.

Clen, what strength and solution of Differin are you using?

Link to comment
Share on other sites

So, my toner that I use at night has glycolic, lactic and salicylic acids in it. After that, I use Differin Cream.

Is it ok to use both salicylic acid and Differin in the PM (as in together)?? I don't want to move the toner to AM as it helps me get the last of my makeup off, and I don't want to use it twice a day either.

I know my derm told me not to use BP and Differin together (one in the AM and one PM is ok according to her)... but nothing about SA...

Second question: which is better Differin or Retin A?? I have prescriptions for both and my derm told me to try and see which suits me better, but honestly I don't have the cash to buy both and I've been using Differin for years and years. (It does not seem to be helping much though anymore).

My acne has been getting a lot worse the last couple of months, going from mild and mostly uninflamed to 5-6 inflamed deep pimples on my face on any given day. The kind that take weeks to form and months to disappear completely :( :( Sucks. I'm mid-20s and my skin has suddenly gotten as bad as when I was 16.

Okay heres my take on this matter....Back in the days when i still had Medical Insurance ...My first time going to the dermatologist was magical " HE said KId, you're gonna be clear in no time :D"

And he was right, partially right. He gave me the miracle "antiabiotic" minocycline with Retin-A micro...and it was affordable...And I used it for the last years of highschool and was like "YAY!!!" im so happy now...years later in college i didn't have med/insurance and wasn't able to pay for Retin-A and Antibiotics....was off for like 1 year and then got a bad breakout and so i returned to a new Dermatologist that i could afford and so She was like "here try differin" so i did...and to this day, it was the worst my skin had looked since like forever. Then my derm was like 'NO!" so she turned me back to Retin-A micro and Antibiotics Tetracycline this time and it got okay,

BUt I WILL NEVER >>>EVER uSE ANy Differin or Retin-A without Antibiotics,,, since these products always cause IBreakouts. and you have to have antibiotics to help you out with the IB.

O

And by the way...Dont ever mix anything with Retin-A or Differin because studies dont show how they will work while being used at the same time with BP or Salicylic acid...

It seems you are using way too much products ...I remember my derm would just say...Cleanse face with a non medicated or Salicylic acid wash and moisturize in the morning with something that has spf...and at night use the same cleanser and use the Retin-A micro....

Thats what my first dermatologist said and i remember correctly he said dont use any other medicated cream at the same time, because you will get extreme irritation. Plus Retin-a micro should be doing the same thing salicylic acid does... no need to mix these things together.

Edited by Lakestone Park
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×